nonlinear optimal control, underwater vehicle, Galerkin approximation
The application of a new nonlinear optimal control strategy to the station-keeping control of an underwater robotic vehicle is considered. The control approach described and demonstrated here is based upon the numerical approximation of solutions to the Hamilton-Jacobi-Bellman equation. These solutions are computed by an iterative application of Galerkin's method. Preliminary simulation results demonstrating the application of this approach to the control of an underwater vehicle in the horizontal plane are presented.
Original Publication Citation
McLain, T. and Beard, R. Successive Galerkin Approximations to the Nonlinear Optimal Control of an Underwater Robotic Vehicle, Proceedings of the International Conference on Robotics and Automation, vol. 1, pp. 762-767, May 1998, Leuven, Belgium.
BYU ScholarsArchive Citation
McLain, Timothy and Beard, Randal W., "Successive Galerkin Approximations to the Nonlinear Optimal Control of an Underwater Robotic Vehicle" (1998). Faculty Publications. 1939.
Ira A. Fulton College of Engineering and Technology
© Copyright 2017 IEEE - All rights reserved. This is the author's submitted version of this article. The definitive version can be found at http://ieeexplore.ieee.org/document/677069/
Copyright Use Information